MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0620
Medical Device Problem Codes Crack (1135); Device Difficult to Setup or Prepare (1487); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1.Initial reporter phone: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during an endovascular embolization to the posterior communicating artery, the physician filled the aneurysm with a 3x8 orbit galaxy xtrasoft coil (640cx0308, 31270225), it was found that the shape was not ideal (no further clarification was available).The physician started to retract the coil for adjusting, but the coil could not be retracted to the introducer sheath.Then, a new coil, 6x20 orbit galaxy (640cf0620, 31359780) was used to fill the aneurysm, but the same issue as the previous coil was encountered, which cannot be retracted into the introducer sheath.The doctor switched to non j&j coils to complete the surgery.The non j&j microcatheter was not replaced.The procedure was prolonged about 15 minutes.No patient injury was reported.Additional event information received on 20-dec-2024 indicated that poor conformability led to the re-sheathing of the coils.The coil introducer was cracked, no coil protrusion from introducer.The coils were not positioned at a relative sharp angle to the microcatheter.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h6 and h11.Complaint conclusion: as reported by the field, during an endovascular embolization to the posterior communicating artery, the physician filled the aneurysm with a 3x8 orbit galaxy xtrasoft coil (640cx0308, 31270225), it was found that the shape was not ideal (no further clarification was available).The physician started to retract the coil for adjusting, but the coil could not be retracted to the introducer sheath.Then, a new coil, 6x20 orbit galaxy (640cf0620, 31359780) was used to fill the aneurysm, but the same issue as the previous coil was encountered, which cannot be retracted into the introducer sheath.The doctor switched to non j&j coils to complete the surgery.The non j&j microcatheter was not replaced.The procedure was prolonged about 15 minutes.No patient injury was reported.Additional event information received on 20-dec-2024 indicated that poor conformability led to the re-sheathing of the coils.The coil introducer was cracked, no coil protrusion from introducer.The coils were not positioned at a relative sharp angle to the microcatheter.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31359780 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.The ifu instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ORBIT GALAXY
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21091508
Report Number3008114965-2025-00020
Device Sequence Number18325973
Product Code KRD
UDI-Device Identifier10886704030348
UDI-Public(01)10886704030348(17)260531(10)31359780
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number640CF0620
Device Lot Number31359780
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND).
Patient SexUnknown